Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and crystal meth
Feb 6, 2014

I use every week end at a local bathhouse. I've missed my meds no longer than 2 days. Wlll I be ok or will I become resistant to Atripla? I'm now 12 days clean not missing my meds but I'm itching to party. I've been smoking 3 months now and medicated since May 1 2012

Response from Dr. Fawcett

Thanks for writing and congratulations on being 12 days clean. I don't need to tell you that meth is a really dangerous drug. It directly affects the reward center in our brains and quickly becomes fused with sexual behavior. Because it also impacts the part of our brain that helps us make good decisions, meth leads to more risky sex,fewer protections, and missed medications.

No one can say for sure if you already put yourself in a position where you will become resistant, but your are certainly playing with fire. It will eventually happen.

Meth cravings are difficult but they can be managed. Get into a support group such as CMA, NA, or Smart Recovery. Find a counselor where you can address other issues that might be affecting your compulsive behavior and impulses. And finally, ditch your online profiles, stay away from the bathhouse, and consider just being sexually abstinent for a while. That might help you avoid temptation and give your drug-free brain an opportunity to "reboot."

Lots of men have been in your position and succeeded you can too! Take care,

David



Previous
Will a cup of fresh squeezed lemon juice before breakfast interacts with the hiv treatment?
Next
Pre Employment Drug Screening and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement